I have a concern about my face, neck, and lips.The change in color began on the front right side of my neck close to the shoulder blade. It was the size of a quarter and resembled a love bite. After a few weeks passed it began to stretch towards the back of my neck and stopped at the hairline. I only went to my general practicioner because it began to itch. By the time he saw it the color was brown (about two shades darker than my own caramel colored skin)and looked as if it was caused by something that had brushed against my neck (the edges were jagged). After a few months and the use of cream for fungal infections I was back, with no improvement. He recommended a Dermatoligist. Before the day of my appointment I began to notice the area between my top lip and nose begin to darken as well as the corner of my lips and small section in the center of my top lip. These, unlike the one on my neck, seem as though they are appearing from within. While the one on the neck looks like a birthmark the ones on the face are unusual and on close inspection seem to be made up of tiny black dots. As time has passed they have appeared in more areas of the face mostly on my right side and even under the jaw between the chin and the neck. I have been working with the doctor to figure it out with no avail. I used the bleaching cream, Micro-Dermabrasion, and have even seen an endocrinologist to check if my hormones were to blame, but have found only that I am a healthy 21 year old (which I already knew) and still look the same. I have agreed to deal with the problem on my neck first, with laser, which is commonly used to get rid of tattoos. Hopefully it works and can eventually remove the pigmentation from my face. It isn't that severe but for a young woman, it's a very sensitive subject. In hopes of treating it on my own I have chosen to cease the use of most of my makeup. I threw away lots of old makeup and now use Neutrogena makeup products with sunblock and top it off with thier Ultra-sheer sunblock with SPF45 on my face and neck. Oddly enough, I was using the KIEHL'S products on my face (moisturizing cleanser, herbal toner, make-up remover,eye treatment, regular moisturizer with SPF, and lip balm with SPF)during the period when the first signs of pigmentation occurred so I discontinued and noticed that my lips are slowly getting back to normal.To add I'm not on medication, birth control (was using shot 2yrs ago for 2 yrs.), not sexually active so I can't be pregnant, too old to be developing birth marks, too young to be getting age spots,etc... I have pets,go to school full-time, part-time teachers aide, Hispanic, 5 FEET 4 INCHES TALL, BROWN HAIR AND BROWN EYES... (Just having some fun with you).What would be the cause of this pigmentation? Why is it only on my face and neck and most on my right side? How can I treat? Does laser treatment sound good?Do you think it could of been the cosmetic products or Kiehls? I know that I'm an oddity,please help.
Very tough for me to do. You aren't odd, though--such concerns are pretty common, even if they're hard to classify.
Pigmentation can be hard to explain--hormons rarely explain it very well. Your products don't usually cause such problems either.
I advise you to focus on therapy rather than cause. Hydroquinone-based treatments are better than lasers for what you describe. Ask your doctor about TriLuma, a cream containing hydroquinone, tretinoin, and a mild steroid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.